Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 11, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 31, 2006, 11:03 PM CST for Marion County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 11:03 PM CST (05:03 UTC)
- Expired
- Mar 31, 2006, 11:45 PM CST
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 8:27 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 31, 8:27 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 927 PM EST FRI MAR 31 2006 .DISCUSSION...SURFACE AND UPPER LOW TRACKING INTO MI WITH A COLD FRONT EXTENDING INTO WESTERN KY. SMALL CLUSTER OF STORMS TRACKING INTO MIDDLE TN...NORTHERN AL...SOUTHEAST TN...AND NORTHERN GA. ACTIVITY DECREASING AS IT MOVES EAST INTO MORE STABLE AIR. THINK SEVERE WEATHER IN OUR AREA WILL BE ISOLATED AND MAINLY IN THE NEXT HOUR OR TWO AS CWA CONTINUES TO STABILIZE. STILL PRETTY GOOD LIFT...UPPER DIVERGENCE AND MOISTURE AS FRONT TRACKS THROUGH LATER TONIGHT...BUT THUNDER WILL BE ISOLATED. CURRENT CATEGORICAL POPS LOOKS GOOD...NO NEED TO CHANGE THEM. TEMPERATURES ON TRACK. WILL UPDATE ZONES TO CLEAN UP EVENING WORDING...NO OTHER CHANGES PLANNED. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Mar 31, 4:19 AM CST, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 519 AM EST FRI MAR 31 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 419 AM CST FRI MAR 31 2006 /519 AM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE SOUTHERN APPALACHIANS REGION TONIGHT...BRINGING THUNDERSTORMS TO THE AREA LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE...ESPECIALLY OVER THE CUMBERLAND PLATEAU COUNTIES. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG DAMAGING WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:59 PM CST | Severe Thunderstorm Warning | MRX | Marion | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.